Alert archive / Ohio / Areal Flood Warnings in 2017

Areal Flood Warning 16, NWS Cleveland, OH

July 13, 2017Hancock County, Wood County, Ohio

NWS Cleveland, OH issued this areal flood warning at Jul 13, 2017, 10:46 AM EDT for Hancock County, Wood County, Ohio. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2017, 10:46 AM EDT (14:46 UTC)
Expired
Jul 14, 2017, 4:45 PM EDT
In force
30 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 13, 9:42 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 13, 9:42 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
942 AM EDT Thu Jul 13 2017

.SYNOPSIS...
Low pressure over Michigan will track slowly eastward through
tonight. A cold front will move across northern Ohio and NW PA
late tonight into Friday. High pressure will begin to build into
the area on Saturday. The next cold front may move into the
area on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main area of showers/thunderstorms is exiting the region.
However 7H jet remains over the southern half of the area with
lift near it. Current thinking is that any of the heavier
showers/thunderstorms will be located near and south of a line
from Findlay to Warren. Will leave the Flash Flood Watch in its
current configuration with this update. However locations north
of the line from Hancock county to Trumbull county may be
removed from the watch around noon if current trends continue.

Otherwise have only made minor changes to the timing of the
rainfall across the region through the day.

Previous discussion...
We remain in the warm sector with the warm front stretching
across the Central Lakes with a series of lows tracking along
the boundary. The showers and thunderstorms which develop from
the Upper Midwest into the Plains last night, will move across
the forecast area this morning. Should be a break from mid
morning on. The second wave of convection will redevelop this
afternoon as capes rise to near 3000 j/kg. There will also be a
weak ll jet and a little additional lift from 300 mb jet moving
across the Central Lakes. With so many boundaries floating
around convection could occur anywhere, but best chances will be
in the southern 2/3 of the forecast area.

Entire area remains in flash flood watch. With dew points in the
70s precipitable water is between 1.5 and 2 inches. Plus with
and East to West orientation training is a possibility.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Humidity values drop off as we head into the weekend with high
pressure expanding over the area on Saturday then shifting south on
Sunday. Another vigorous shortwave trough will move southeast out of
Canada into the Great Lakes region on Sunday. Scattered showers and
thunderstorms will be possible across the area on Sunday ahead of
the feature. Temperatures will be seasonal with highs near 80
degrees.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
With the trough over Lake Erie and northeast Ohio on Monday, will
hold onto a chance of showers and thunderstorms, mainly in the south
and east as the front moves through. Locations with an earlier
frontal passage will only have highs in the upper 70s with warmest
temperatures near 80 in the southeast. High pressure and dry
conditions returns Tuesday into Wednesday. Warm advection ramps up
towards mid-week with temperatures trending back to the mid and
upper 80s.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Showers and thunderstorms will move east of the forecast area
by late morning. Thunderstorms will redevelop later this
afternoon. SPC continues to have the area in a slight risk for
severe TSRA this afternoon as capes forecast to rise to between
2-3k j/kg. Models not in good agreement on location and timing.

OUTLOOK...Non- VFR in showers and thunderstorms through Friday
then again on Sunday.

&&

.MARINE...
Large convective complex will move across the lake this morning and
will impact winds on the lake today. Southwest winds will generally
be in the 10-15 knot range. Low pressure over the Central Great
Lakes will shift east overnight into Friday with winds shifting to
the northwest at 15-20 knots behind the front. Wave are expected to
hold in the 2 to 4 foot range but could need a Small Craft Advisory
for a brief window if they end up being a little stronger.

High pressure will build in on Saturday with improving conditions.
Another cold front will move across the lake on Monday but high
pressure will build in quickly behind it.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Friday morning for OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...Flash Flood Watch through Friday morning for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Mullen
NEAR TERM...DJB/Mullen
SHORT TERM...DJB/KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KEC
Hazardous weather outlook, Jul 13, 4:26 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
426 AM EDT Thu Jul 13 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
426 AM EDT Thu Jul 13 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a slight risk for severe thunderstorms This afternoon and
evening. The main threat will be strong damaging wind gusts.

Spotter activation may be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-140830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
426 AM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms This afternoon and
evening. The main threat will be strong damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 4:53 AM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
453 AM EDT THU JUL 13 2017

OHZ027-131000-
Wyandot-
453 AM EDT THU JUL 13 2017

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WYANDOT COUNTY...

At 452 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vanlue to near Morral. Movement was
east at 20 mph.

Wind gusts up to 50 mph are possible with these storms. Torrential
rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Locations impacted include...
Upper Sandusky, Sycamore, Morral, Marseilles, Carey, Nevada, Wharton,
Harpster and Kirby.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4091 8349 4095 8348 4095 8346 4099 8346
      4099 8311 4070 8312 4070 8330 4069 8331
      4069 8344 4070 8344 4071 8349 4079 8350
TIME...MOT...LOC 0852Z 272DEG 19KT 4091 8342 4074 8324

Clark
Special weather statement, Jul 13, 5:09 AM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
509 AM EDT THU JUL 13 2017

OHZ007-008-018-131015-
Seneca-Ottawa-Sandusky-
509 AM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...SENECA AND
SANDUSKY COUNTIES...

At 508 AM EDT, radar indicated thunderstorms producing very heavy
rain were located along a line extending from near Port Clinton to
near Bloomville. Movement was east at 35 mph.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Tiffin, Fremont, Fostoria, Port Clinton, Bellevue, Clyde, Oak Harbor,
Gibsonburg, Genoa, Woodville, Elmore, Green Springs, Bloomville, New
Riegel, Ballville, Catawba Island, Attica, Bettsville, Bay View and
Republic.

LAT...LON 4161 8341 4161 8309 4154 8292 4161 8288
      4161 8279 4147 8280 4147 8281 4144 8285
      4100 8283 4099 8342
TIME...MOT...LOC 0908Z 257DEG 32KT 4156 8300 4102 8307

Clark
Local storm report, Jul 13, 5:47 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       3 ESE FINDLAY           41.03N 83.58W
07/13/2017  M4.10 INCH       HANCOCK            OH   OTHER FEDERAL

            USGS GAUGE AT FDLO1 MEASURED 4.10 INCHES OF RAIN SINCE 1
            AM.

0545 AM     HEAVY RAIN       FINDLAY                 41.04N 83.64W
07/13/2017  M3.39 INCH       HANCOCK            OH   ASOS

            FINDLAY AIRPORT ASOS MEASURED 3.39 INCHES OF RAIN SINCE 1
            AM.

&&

SEFCOVIC
Special weather statement, Jul 13, 6:04 AM EDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
604 AM EDT THU JUL 13 2017

OHZ014-023-033-PAZ003-131100-
Mahoning-Trumbull-Ashtabula Inland-Crawford-
604 AM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MAHONING...EASTERN TRUMBULL...SOUTHEASTERN ASHTABULA AND SOUTHWESTERN
CRAWFORD COUNTIES...

At 603 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Orwell to near Canfield. Movement
was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Kinsman, Vienna Center, Hilltop, Adamsville, Maplewood
Park, Atlantic, Austintown, Struthers, Girard, Vienna, McDonald and
Mecca.

LAT...LON 4149 8000 4149 8052 4097 8052 4099 8075
      4155 8079 4160 7985
TIME...MOT...LOC 1003Z 271DEG 31KT 4149 8079 4107 8076

Lombardy
Local storm report, Jul 13, 7:49 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLOOD            FINDLAY                 41.04N 83.64W
07/13/2017                   HANCOCK            OH   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED WITH UP TO 1-2 FEET OF WATER.

0545 AM     FLASH FLOOD      FINDLAY                 41.04N 83.64W
07/13/2017                   HANCOCK            OH   FIRE DEPT/RESCUE

            MANY ROADS FLOODED WITH SEVERAL REPORTS OF STALLED
            VEHICLES AND STRANDED MOTORISTS.

0600 AM     FLOOD            TIFFIN                  41.12N 83.18W
07/13/2017                   SENECA             OH   911 CALL CENTER

            SEVERAL ROADS CLOSED IN TIFFIN WITH WATER OVER US 224 AND
            SR 53.

&&

CLARK
Local storm report, Jul 13, 8:37 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
837 AM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 N TIFFIN              41.15N 83.18W
07/13/2017  M3.28 INCH       SENECA             OH   PUBLIC

            STORM TOTAL

&&

NG

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:31 AM EDTSpecial Weather StatementCLEHancock, Marion, Seneca, Wood, Wyandot59 min
Jul 13, 3:49 AM EDTAreal Flood AdvisoryCLEHancock3 hr
Jul 13, 4:36 AM EDTRiver Flood WarningCLEHancock3 days
Jul 13, 4:40 AM EDTFlash Flood WarningCLEHancock6 hr
Jul 13, 4:53 AM EDTSpecial Weather StatementCLEWyandot67 min
Jul 13, 5:03 AM EDTAreal Flood AdvisoryCLEWyandot5 hr
Jul 13, 5:09 AM EDTSpecial Weather StatementCLEOttawa, Sandusky, Seneca66 min
Jul 13, 5:32 AM EDTRiver Flood WarningCLEHancock31 hr
Jul 13, 5:48 AM EDTAreal Flood WarningCLESeneca, Wyandot6 hr
Jul 13, 6:04 AM EDTSpecial Weather StatementCLETrumbull56 min
Jul 13, 6:15 AM EDTAreal Flood AdvisoryCLECrawford, Marion5 hr
Jul 13, 7:21 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Morrow, Richland5 hr
Jul 13, 8:18 AM EDTRiver Flood WarningCLESeneca61 hr
Jul 13, 8:31 AM EDTAreal Flood AdvisoryCLEGeauga4 hr
Jul 13, 10:08 AM EDTRiver Flood WarningCLEMarion43 hr
Jul 13, 10:08 AM EDTRiver Flood WarningCLEMarion48 hr
Jul 13, 10:11 AM EDTRiver Flood WarningCLESandusky38 hr
Jul 13, 11:18 AM EDTAreal Flood WarningCLECrawford, Marion, Sandusky, Seneca, Wyandot30 hr
Jul 13, 4:45 PM EDTAreal Flood WarningCLEAshland, Crawford, Knox, Marion, Morrow, Richland24 hr

Nearby

Areal Flood Warnings in Ohio, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.